MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens (iol) implantation, the cartridge broke at the implantation stage and consequently led to damage of the implanted lens.The lens was later removed in a secondary procedure.There was no further impact to the patient.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in section d.10.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9., h.3., h.6., and h.11.The lens was returned adhered to the outside of a company provided iii (c) cartridge inside a small plastic pouch.The lens had a small amount of viscoelastic dried on it.The optic had a large scrape mark on the posterior surface, which started at the trailing haptic gusset and travelled inward.This damage was similar to damage caused by a plunger underride.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified company provided iii (d) cartridge was indicated and a non-qualified company provided iii (c) cartridge was returned with the sample.The company provided, 33.0 diopter intraocular lens (iol) is only qualified for use with the company provided ii (b) cartridge.The correct cartridge is indicated on the lens case and lens carton labels.The lens optic had a large scrape mark on the posterior surface, which started at the trailing haptic gusset and travelled inward.This damage was similar to damage caused by a plunger underride.The root cause for the damage would be related to a failure to follow the instructions for use (ifu).The company provided, 33.0 diopter iol is only qualified for use with the company provided ii (b) cartridge.The correct cartridge is indicated on the lens case and lens carton labels.The ifu instructs: company provided foldable iols are qualified for use with a company provided qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company provided qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24858667
Report Number1119421-2026-00762
Device Sequence Number10549778
Product Code MJP
UDI-Device Identifier00380652250658
UDI-Public(01)00380652250658(17)290728(11)240730(10)15900201
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.330
Device Lot Number15900201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer04/16/2026
06/30/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date05/11/2026
07/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM, ACCESSORY, OZIL HANDPIECE; CENTURION VISION SYSTEM, ACCESSORY, OZIL HANDPIECE.; CROWNVISC 1.6% 1.0 ML, LOT 2611202578; CROWNVISC 1.6% 1.0 ML, LOT 2611202578.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; UNSPECIFIED CARTRIDGE; UNSPECIFIED CARTRIDGE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown